# SDR KCSA2020041532901

- Difficulty date: March 29, 2020
- Submitted: April 15, 2020
- Operation: Air carrier
- Aircraft: N402KZ
- Make and model: Boeing 747481F
- Aircraft serial: 34017
- Aircraft time: 50,108 hours, 9,692 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Unknown
- Condition: Malfunctioned
- Location: Landing Gear
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, B
- Precautionary procedure: A

## Discrepancy

"GEAR MONITOR" GEAR TILT. SEVERE NOSE GEAR VIBRATION, GEAR WILL NOT RETRACT. INTENSE SMELL OF SMOKE-BURNING. REFERENCE ITEM 1 LOG PAGE 402-3231 GEAR MONITOR TILT: TROUBLESHOOT GEAR TILT. NO GEAR TILT FAULT FOUND. FAULT CODE MESSAGE 32679 FOUND. TROUBLESHOOT NOSE GEAR MESSAGE 32679 IAW BOEING 747-40 FIM 36-61 TASK 869. PERFORMED GROUND TEST OF PSEU IAW BOEING MM 32-09-03/501. GROUND TEST GOOD AT THIS TIME. INPUT MONITOR GOOD PER FIM 36-61 TASK 869. SEVERE NOSE VIBRATIONS. PERFORMED BIRD STRIKE INSPECTION IAW BOEING 747-400 MM 05-51-14. ACCOMPLISHED VISUAL INSPECTION. NO DISCREPANCIES FOUND. GEAR WILL NOT RETRACT. NOSE GEAR MESSAGE 32679 FOUND. TROUBLESHOOT MESSAGE IAW BOEING FIM 32-61 TASK 869. PERFORMED GROUND TEST OF PSEU IAW BOEING MM 32-09-03/501. GROUND TEST PASS AT THIS TIME. INPUT MONITOR CHECK GOOD AT THIS TIME PER BOEING FIM 36-61 TASK 869. INTENSE SMELL OF SMOKE IN COCKPIT. PERFORMED SMOKE AND FUMES INSPECTION IAW BOEING 747-400 MM 05-51-56 AND FIM 21-00 TASK 810. SMOKE AND FUMES FOUND TO BE ATTRIBUTED TO ENGINE 4 FAILURE DUE TO BIRD STRIKE DAMAGE.
